MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. THUNDERBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP TYPE S; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. THUNDERBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP TYPE S; ULTRASONIC SURGICAL DEVICE
Model Number TB-0520FCS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for inspection, and the reportable malfunction could not be confirmed.Based on the results of the investigation, a definitive root cause could not be established.It is likely the following led to the malfunction: 1.During output in seal & cut mode, the probe came in contact with hard tissue, metal or a surgical instrument.Consequently, a scratch was made on the probe.2.The probe received an output load in seal & cut mode or received a load when grasping tissue.As a result, the probe cracked from the scratch.3.The probe broke off when added load. 1.The distal end of the tissue pad was worn away because ¿seal & cut¿ output was activated while grasping nothing (including the case the user kept activating after cutting tissue).2.The tissue pad was worn away, causing the non-insulated of the grasping section to touch the probe.3.¿seal & cut¿ output was activated under this situation, then the scratches indicating that the probe and grasping section were in contact with each other were made.4.The probe received an output load in seal & cut mode or received a load when grasping tissue.As a result, the probe cracked from the scratch.5.The probe broke off when added load.The event can be detected/prevented by following the applicable chapters in the instructions for use which state: ·do not activate output in seal & cut mode while the grasping section is closed without contacting tissue or vessel, or ensuring that tissue is transected.Otherwise, a local increase of the temperature due to a friction between the probe tip and the grasping section may result in various forms of damage in the probe tip and/or the tissue pad, such as premature wear, breakage, deformation, and/or falling off inside the body cavity and/or partial separating.¿ when cutting and vessel sealing is performed in seal & cut mode, apply light tension on the tissue so that users can confirm it is transected.Also, stop activation immediately after tissue is transected.Otherwise, the grasping section, the tissue pad, or the probe tip may break and fall off, and partial separating of the tissue pad may occur due to a local increase of temperature caused by the friction between tissue pad and the probe tip during activation.¿ the thunderbeat instrument should be used for soft tissue.Do not activate output while grasping hard tissue such as bone or highly calcified tissue, or hard objects such as metal clips, stapler, or other instruments (e.G., uterine manipulator, forceps, and others).Otherwise, it may cause the probe tip to be scratched or come into direct contact with the metal area of the grasping section as the heat generated by the friction between the hard object and the probe tip could cause wear/deforming/splitting/protruding/partial separating of the tissue pad.In turn, the probe may break before displaying an error window or generating an alarm tone.¿ do not grasp or let the probe tip contact hard objects such as metal clips, stapler, or other instruments (e.G., uterine manipulator).Also, be careful to avoid contacting the probe tip with those accidentally.Particularly during activation, a scratch on the probe tip could occur due to ultrasonic vibration, which leads the probe tip to break and fall off into the body cavity.In addition, the high-frequency (rf bipolar) current flows through the metal and generates spark discharge, which may cause burns and decrease functionalities.¿be sure to perform the preparation and inspection described in this chapter before use.Also, inspect the ancillary equipment to be combined with the thunderbeat instrument according to the instruction manuals for the equipment.Should any irregularity be observed with the thunderbeat instrument, do not use it.Inspect it as described in chapter 8, ¿troubleshooting¿ in the instruction manual for the ultrasonic generator.If the irregularity is still not resolved after troubleshooting, contact olympus.Using the thunderbeat instrument while any irregularity is observed may cause malfunction and may injure the surgeon, surgical staff, and/or patient.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported the thunderbeat surgical instrument's probe broke at the top after completion of a procedure.There was no report of device fragments falling within patient anatomy.There was no patient injury or medical intervention associated with this event.Multiple attempts were made to request additional information but no response was received.
 
Additional Manufacturer Narrative
Updated fields: h2, h6.This supplemental report is being submitted to provide the results of the final investigation.The device was not returned to olympus for inspection.However, the reported failure of the probe broken off was confirmed by a picture of the device that was sent to olympus from the customer.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: cause not established due to the device not being returned to olympus.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from the customer.

Brand Name
THUNDERBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP TYPE S
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24932127
Report Number9614641-2026-00403
Device Sequence Number14747464
Product Code GEI
UDI-Device Identifier04953170383588
UDI-Public04953170383588
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0520FCS
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/24/2026
Supplement Date Received by Manufacturer04/12/2026
Initial Report FDA Received Date04/20/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown